Attracting basins in ℙ2

  • Estela Ana Gavosto


We prove the existence of infinitely many attracting basins for some holomorphic mappings in ℙ2. We also show that if a family of mappings has a complex generic homoclinic tangency, then some of the mappings in the family have an attractive periodic fixed point.

Math Subject Classifications

32H50 58F23 

Key Words and Phases

complex dynamics attracting basins generic homoclinic tangency 


  1. [1]
    Bedford, E. and Smillie, J. Polynomial diffeomorphisms of ℂ2: currents, equilibrium measure and hyperbolicity,Inv. Math.,103, 69–99, (1991).CrossRefMathSciNetzbMATHGoogle Scholar
  2. [2]
    Blanchard, P. Complex analytic dynamics on the Riemann sphere,Bull. Am. Math. Soc.,11, 85–141, (1984).CrossRefMathSciNetzbMATHGoogle Scholar
  3. [3]
    Buzzard, G.T.Persistent Homoclinic Tatigencies and Infinitely Many Sinks for Automorphisms of2, Thesis, University of Michigan.Google Scholar
  4. [4]
    Calerson, T. and Gamelin, T.W.Complex Dynamics, Springer-Verlag, New York, (1993).Google Scholar
  5. [5]
    Fornæss, J.E. and Gavosto, E.A. Existence of generic homoclinic tangencies for Hénon mappings,J. Geom. Anal.,2, 429–444, (1992).MathSciNetzbMATHGoogle Scholar
  6. [6]
    Fornæss, J.E. and Sibony, N. Complex Henon mappings in ℂ2 and Fatou-Bieberbach domains,Duke Math. J.,65, 345–380, (1992).CrossRefMathSciNetzbMATHGoogle Scholar
  7. [7]
    Fornæss, J.E. and Sibony, N.Complex Dynamics in Higher Dimension. II, Modern methods in complex analysis (Princeton, NJ, 1992), 135–182,Ann. of Math. Stud., 137, Princeton University Press, Princeton, NJ, (1995).Google Scholar
  8. [8]
    Fornæss, J.E. and Sibony, N. Classification of recurrent domains for some holomorphic mappings,Math. Ann.,301(4), 813–820, (1995).CrossRefMathSciNetzbMATHGoogle Scholar
  9. [9]
    Newhouse, S. Diffeomorphisms with infinitely many sinks,Topology,13, 9–18, (1974).CrossRefMathSciNetzbMATHGoogle Scholar
  10. [10]
    Palis, J. and Takens, F.Hyperbolicity and Sensitive Chaotic Dynamics at Homoclinic Bifurcations, Cambridge University Press, (1993).Google Scholar
  11. [11]
    Robinson, C. Bifurcation to infinitely many sinks,Comm. Math. Phys.,90, 433–459, (1983).CrossRefMathSciNetzbMATHGoogle Scholar
  12. [12]
    Ueda, T. Fatou sets in complex dynamics on projective spaces,J. Math. Soc. Japan,46(3), 545–555, (1994).MathSciNetzbMATHCrossRefGoogle Scholar

Copyright information

© Mathematica Josephina, Inc. 1998

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of KansasLawrence

Personalised recommendations